Hail, Prowers
- When
- June 12, 1:03 PM MST to 1:13 PM MST
- Where
- Prowers County, 5 mi NNW of Lamar
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.150, -102.650
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 12, 2:31 AM MST, 10 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 331 AM MDT SUN JUN 12 2005 .SHORT TERM... (TODAY AND TONIGHT) PCPN CHANCES THE MAIN CONCERN. CURRENTLY PCPN COVERS A LARGE AREA OF SERN CO. SATELLITE IMAGES SHOWING UPR TROF NR THE WRN CO BORDER THIS MORNING. THIS TROF IS EXPECTED TO MOVE E ACRS THE STATE TODAY AND THIS EVENING WITH A CLOSED LOW DEVELOPING OVR WY THIS EVENING. THE BEST UPR LIFT WITH THE TROF WL BE THIS MORNING AND INTO THE EARLY AFTERNOON. THEN AS THE TROF MOVES EWRD SUBSIDENCE ON THE BACKSIDE WL TAKE OVR. SO FOR THE MORNING HRS WL KEEP SCT TO LIKELY POPS ACRS THE AREA. FOR THIS AFTERNOON WL KEEP THE HYR POPS OVR THE FAR ERN AREAS WHERE THE UPR LIFT WL CONTINUE. WL GO WITH ISOLD TO SCT POPS OVR THE REST OF THE AREA...AS AVAILABLE MSTR AND HEATING SHOULD CONTINUE TO GIVE THE AREA PCPN CHANCES. COULD STILL HAVE SOME POTENTIAL FOR SEVERE WEATHER OVR THE FAR E PLAINS THIS AFTERNOON BEFORE THE GOOD UPR LIFT MOVES E OF THE AREA. TONIGHT THE UPR LOW WL MOVE OVR WRN SD AND WRN NE AND THE GRADIENT ALOFT OVR CO BECOMES STRONGER FROM THE WEST SO WL GO WITH SOME STRONGER WIND GUSTS OVR THE HYR ELEVATIONS OVERNIGHT. PCPN DURING THE EVENING HRS SHOULD START TO DECREASE FROM WEST TO EAST AS THE BEST DYNAMICS MOVE E OF THE STATE AND WE LOSE THE DAYTIME HEATING. AFTER MIDNIGHT THE ONLY AREA THAT WL PROBABLY STILL HAVE SOME CHC FOR PCPN WL BE THE CENTRAL MTS AS A NEW SHRTWV ROTATES AROUND THE BACKSIDE OF THE UPR LOW INTO NRN CO. .LONG TERM... (MONDAY THROUGH SATURDAY) CHALLENGES ARE TEMPERATURES AND SLIGHT CHANCES FOR PRECIPITATION FOR SOME DAYS. MONDAY...UPPER TROUGH MIGRATES TO THE PLAINS STATES...WITH THE RESULT BEING FAIRLY STRONG NORTHWEST FLOW ALOFT BUT DRY AIR. BY 00Z H7 TEMPERATURES RUNNING FROM 7 TO 13 DEGREES CELSIUS...SO SHOULD BE QUITE MILD WITH READINGS IN THE 70S AND 80S PLAINS AND HIGH VALLEYS...50S AND 60S MOUNTAINS. ON TUESDAY...H7 TEMPERATURES REALLY DO NOT WARM THAT MUCH...DESPITE THE FACT THE RIDGE IS BUILDING OVER THE ROCKIES. GRIDS SHOW SLIGHTLY WARMER READINGS AND ONLY LOWER A DEGREE OR TWO. DECIDED TO TAKE ISOLATED POPS OUT OF THE FORECAST FOR THE AFTERNOON AND EVENING...AS VERY LITTLE MOISTURE PROGGED BY THE MODELS. WEDNESDAY AND THURSDAY...AS RIDGE ESTABLISHES ITSELF OVER THE AREA TEMPERATURES SHOULD WARM TO THE 80S OVER THE PLAINS WITH INCREASE IN TEMPERATURES ALOFT BY 1 TO 3 DEGREES CELSIUS. ALSO...MODELS SHOW A CONTINUED HINT OF MEAGER SUBTROPICAL MOISTURE ENTERING THE AREA...SO ISOLATED POPS CONTINUED FOR THE AFTERNOON AND EVENING. FOR FRIDAY AND SATURDAY...UPPER LOW OVER PACIFIC NORTHWEST FAR ENOUGH AWAY TO LEAVE FORECAST DRY AS SUBTROPICAL MOISTURE MIGRATES TO THE EAST...AND AIR COLUMN VERY WARM OVER CWFA. GOING FORECAST OF NO POPS AND WARM WEATHER JUST GIVEN SOME MINOR TWEAKS. FOR FIRE WEATHER... FUELS WILL BE GIVEN A CHANCE TO DRY AFTER WETTING RAINS OF THIS WEEKEND...BUT NO CONCERNS AT THIS TIME. -TLM- && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 645 AM MDT SUN JUN 12 2005 COZ058>089-093>099-131300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 520 AM MDT SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND INTO THE EVENING ACROSS SOUTHEAST AND SOUTH CENTRAL COLORADO. ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FAR SOUTHEAST PLAINS MAINLY AFTER NOON. THE AREAS MOST SUSCEPTIBLE TO SEVERE STORMS WILL BE KIOWA...BENT...PROWERS AND BACA COUNTIES...WHERE HAIL AROUND 1 INCH IN DIAMETER WILL BE POSSIBLE. THE MAIN THREATS FROM STORMS ACROSS THE AREA TODAY WILL BE CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN AND HAIL UP TO 1/2 INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AFTERNOON AND EVENING ISOLATED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND THURSDAY. THE MAIN THREATS WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...AND HAIL UNDER 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE MAINLY BETWEEN NOON AND 8 PM OVER THE SOUTHEAST COLORADO PLAINS.
The Pueblo radar (KPUX), 138 km away, was scanning. The volume nearest the first event began at 20:04 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5456182, 5456183, 5456184, 5456185.